Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 75, NWS Norman, OK

May 24, 20157 counties in Oklahoma

NWS Norman, OK issued this flash flood warning at May 24, 2015, 4:00 PM CDT for 7 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2015, 4:00 PM CDT (21:00 UTC)
Expired
May 24, 2015, 8:00 PM CDT
In force
4 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Logan County, OK, Noble County, OK, Payne County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WGUS54 KOUN 242100
FFWOUN
OKC047-053-071-073-083-103-119-250100-
/O.NEW.KOUN.FF.W.0075.150524T2100Z-150525T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
400 PM CDT SUN MAY 24 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
  KAY COUNTY IN NORTHERN OKLAHOMA...
  CENTRAL LOGAN COUNTY IN CENTRAL OKLAHOMA...
  WESTERN PAYNE COUNTY IN CENTRAL OKLAHOMA...
  NOBLE COUNTY IN NORTHERN OKLAHOMA...
  GRANT COUNTY IN NORTHERN OKLAHOMA...
  GARFIELD COUNTY IN NORTHERN OKLAHOMA...

* UNTIL 800 PM CDT
    
* AT 355 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN. THE GARFIELD COUNTY EMERGENCY MANAGER REPORTED 
  MANY FLOODED ROADWAYS IN GARFIELD COUNTY. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ENID...STILLWATER...PONCA CITY...GUTHRIE...BLACKWELL...PERRY...
  TONKAWA...MEDFORD...PERKINS...NEWKIRK...HENNESSEY...LANGSTON...
  CRESCENT...WAUKOMIS...POND CREEK...GARBER...LAHOMA...COVINGTON...
  BILLINGS AND DOVER.

AN ADDITIONAL ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
      3668 9693 3670 9704 3668 9706 3659 9705
      3660 9691 3658 9689 3655 9690 3651 9703
      3594 9704 3594 9714 3588 9715 3589 9785
      3616 9810 3670 9810 3700 9744 3700 9675

$$

MAHALE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 2:55 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 24, 2:55 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT SUN MAY 24 2015

.DISCUSSION...
WILL CONTINUE TO SEE SOME BANDS OF RAIN AFFECT MAINLY EASTERN TWO-
THIRDS OF THE AREA LATE TODAY INTO THIS EVENING. WITH TROPICAL
AIRMASS IN PLACE WE ARE RECEIVING HIGHER RAINFALL RATES THAN WOULD
OTHERWISE BE ANTICIPATED WITH THIS TYPE OF ACTIVITY. WILL
THEREFORE KEEP THE FLASH FLOOD WATCH FOR CURRENT AREA THROUGH 12Z
MONDAY MORNING.

THERE REMAINS A LOW CHANCE FOR A FEW ISOLATED STORMS ACROSS FAR
WESTERN SECTIONS OF THE AREA LATE TODAY... WOULD BE MAINLY A HAIL
THREAT ALONG WITH ISOLATED HEAVY RAIN.

ANOTHER UPPER SHORTWAVE WILL APPROACH FROM THE SOUTHWEST ON MONDAY
AFTN WITH A FEW MORE SHOWERS AND THUNDERSTORMS. HOWEVER MUCH OF
THE MORE WIDESPREAD HEAVY RAINFALL IS EXPECTED TO REMAIN SOUTH OF
THE RED RIVER.

WITH MODEST MID LEVEL FLOW WILL CONT TO SEE MINOR RIPPLES MOVE
THROUGH PORVIDING AT LEAST SOME OPPORTUNITY FOR SHOWERS AND
THUNDERSTORMS THROUGH THE MIDDLE PART OF THE UPCOMING WEEK. MORE
SUBSTANTIAL STORM SYSTEM MAY IMPACT THE SOUTHERN PLAINS BY THE END
OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  79  61  81 /  20  40  30  20
HOBART OK         60  78  57  82 /  20  40  20  20
WICHITA FALLS TX  63  79  60  85 /  20  50  20  20
GAGE OK           57  80  54  80 /  20  20  10  30
PONCA CITY OK     60  81  59  80 /  20  20  30  20
DURANT OK         65  78  63  83 /  30  70  50  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ008-012-013-
     016>020-022>032-035-038>048-050>052.

TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ090.

&&

26/30
Hazardous weather outlook, May 24, 11:45 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SUN MAY 24 2015

OKZ004>048-050>052-TXZ083>090-251000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.FLOODING...
FLOODING REMAINS THE MAIN CONCERN THROUGH TONIGHT.
NUMEROUS STREAMS AND RIVERS ARE FLOODING...AND ANY ADDITIONAL
RAINFALL WILL DELAY RECOVERY...OR MAKE FLOODING WORSE. HEAVY
RAINFALL WILL CONTINUE TO BE POSSIBLE ALONG AND EAST OF A LINE FROM
ENID TO CLINTON ... HOBART AND WALTERS OKLAHOMA AND HENRIETTA TEXAS.

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING
OVER PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR A WEAK SURFACE BOUNDARY
ACROSS THE TEXAS PANHANDLE SOUTHEAST ACROSS SOUTHWEST OKLAHOMA INTO
WESTERN NORTH TEXAS. INSTABILITY AND WIND SHEAR WILL BE SUPPORTIVE
OF SEVERE STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF HALF DOLLARS...
WIND GUSTS TO 60 MPH ALONG WITH AND A LOW CHANCE OF AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.FLOODING...
SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE FOR SEVERAL DAYS. ANY
ADDITIONAL RAINFALL WILL DELAY RECOVERY...OR CAUSE RIVERS TO RISE
HIGHER. HEAVY RAIN WILL BE POSSIBLE MOST DAYS THROUGH THIS
PERIOD...BUT THE MOST SIGNIFICANT RISK OF HEAVY RAIN WILL BE ON
FRIDAY.

.THUNDERSTORMS...
THERE IS A RISK OF A FEW SEVERE STORMS MONDAY AND TUESDAY.
THUNDERSTORMS REMAIN IN THE FORECAST THROUGH SATURDAY...AND A FEW
MAY BE SEVERE EACH DAY...ESPECIALLY FRIDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

CMS/30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:03 PM CDTFlash Flood WarningOUNLincoln, Payne6 hr
May 23, 7:06 PM CDTTornado WarningOUNHughes, Seminole24 min
May 23, 7:11 PM CDTFlash Flood WarningOUNCleveland, Garvin, Grady, McClain, Murray, Pottawatomie and 1 more6 hr
May 23, 7:17 PM CDTTornado WarningOUNCleveland, Garvin, McClain28 min
May 23, 7:26 PM CDTFlash Flood WarningOUNComanche, Jackson, Kiowa, Tillman6 hr
May 23, 7:28 PM CDTTornado WarningOUNHughes32 min
May 23, 7:30 PM CDTTornado WarningOUNPottawatomie30 min
May 23, 7:41 PM CDTAreal Flood WarningOUNGarfield, Noble8 hr
May 23, 8:05 PM CDTTornado WarningOUNCleveland, Pottawatomie25 min
May 23, 8:11 PM CDTTornado WarningOUNHughes, Seminole16 min
May 23, 8:35 PM CDTFlash Flood WarningOUNLincoln, Pottawatomie6 hr
May 23, 8:36 PM CDTRiver Flood WarningOUNGrant, Kay, Noble4 days
May 23, 8:36 PM CDTRiver Flood WarningOUNGrant, Kay49 hr
May 23, 8:42 PM CDTFlash Flood WarningOUNCaddo, Comanche4 hr
May 23, 9:08 PM CDTFlash Flood WarningOUNBeckham, Blaine, Caddo, Canadian, Custer, Greer and 4 more6 hr
May 23, 9:17 PM CDTAreal Flood WarningOUNGrant, Kay6 hr
May 23, 9:34 PM CDTRiver Flood WarningOUNCaddo, Kiowa, Washita4 days
May 23, 9:39 PM CDTRiver Flood WarningOUNKingfisher, Logan69 hr
May 23, 9:41 PM CDTRiver Flood WarningOUNLogan, Payne59 hr
May 23, 9:41 PM CDTRiver Flood WarningOUNPayne5 days
May 23, 9:51 PM CDTFlash Flood WarningOUNComanche, Cotton, Tillman3 hr
May 23, 10:00 PM CDTRiver Flood WarningOUNHughes, Seminole3 days
May 23, 10:03 PM CDTRiver Flood WarningOUNCanadian, Oklahoma24 hr
May 23, 10:06 PM CDTRiver Flood WarningOUNCanadian, Cleveland, Grady, McClain37 hr
May 23, 10:06 PM CDTRiver Flood WarningOUNCleveland, McClain, Pottawatomie4 days
May 23, 10:06 PM CDTRiver Flood WarningOUNHughes27 hr
May 23, 10:28 PM CDTFlash Flood WarningOUNLogan, Payne3 hr
May 23, 10:53 PM CDTRiver Flood WarningOUNPottawatomie46 hr
May 23, 11:52 PM CDTFlash Flood WarningOUNAtoka, Coal, Hughes, Johnston, Lincoln, Murray and 3 more8 hr
May 24, 12:46 AM CDTFlash Flood WarningOUNCaddo, Cleveland, Comanche, Garvin, Grady, Kiowa and 4 more6 hr
May 24, 12:51 AM CDTAreal Flood WarningOUNJackson, Tillman4 hr
May 24, 12:58 AM CDTAreal Flood WarningOUNBeckham, Custer, Greer, Harmon, Jackson, Kiowa and 3 more13 hr
May 24, 1:02 AM CDTAreal Flood WarningOUNBlaine, Caddo, Canadian, Cleveland, Custer, Dewey and 11 more29 hr
May 24, 1:10 AM CDTFlash Flood WarningOUNCarter, Garvin, Grady, Jefferson, Johnston, Love and 3 more6 hr
May 24, 1:36 AM CDTRiver Flood WarningOUNKingfisher23 hr
May 24, 3:05 AM CDTAreal Flood WarningOUNGarfield, Grant, Kay, Noble15 hr
May 24, 3:32 AM CDTRiver Flood WarningOUNBlaine, Kingfisher, Major32 hr
May 24, 3:33 AM CDTRiver Flood WarningOUNKingfisher9 hr
May 24, 3:41 AM CDTFlash Flood WarningOUNAtoka, Bryan, Johnston, Marshall5 hr
May 24, 3:44 AM CDTRiver Flood WarningOUNHughes38 hr
May 24, 6:11 AM CDTRiver Flood WarningOUNHughes19 hr
May 24, 6:46 AM CDTAreal Flood WarningOUNCaddo, Cleveland, Comanche, Garvin, Grady, Kiowa and 6 more23 hr
May 24, 7:13 AM CDTAreal Flood WarningOUNCarter, Garvin, Grady, Jefferson, Johnston, Love and 5 more23 hr
May 24, 7:38 AM CDTAreal Flood WarningOUNAtoka, Coal, Garvin, Hughes, Johnston, Lincoln and 6 more23 hr
May 24, 8:01 AM CDTAreal Flood WarningOUNAtoka, Bryan, Johnston, Marshall23 hr
May 24, 9:01 AM CDTRiver Flood WarningOUNGreer, Jackson23 hr
May 24, 12:15 PM CDTRiver Flood WarningOUNBlaine, Canadian13 hr
May 24, 2:51 PM CDTRiver Flood WarningOUNLogan24 hr
May 24, 3:08 PM CDTAreal Flood AdvisoryOUNAlfalfa, Blaine, Custer, Dewey, Garfield, Grant and 5 more3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.